Alert archive / North Dakota / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 4, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 17, 2013, 8:37 PM MDT for 4 counties in North Dakota. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2013, 8:37 PM MDT (02:37 UTC)
- Expired
- May 17, 2013, 9:30 PM MDT
- In force
- 53 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adams County, ND, Grant County, ND, Hettinger County, ND, Sioux County, ND
The radar
The Bismarck radar (KBIS), 109 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2094 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
131
WUUS53 KBIS 180237
SVRBIS
NDC001-037-041-085-180330-
/O.NEW.KBIS.SV.W.0004.130518T0237Z-130518T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
837 PM MDT FRI MAY 17 2013
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ADAMS COUNTY IN SOUTHWEST NORTH DAKOTA...
SOUTHWESTERN GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
SOUTHEASTERN HETTINGER COUNTY IN SOUTHWEST NORTH DAKOTA...
SOUTHWESTERN SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 930 PM MDT.
* AT 833 PM MDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 22 MILES NORTH OF THUNDER HAWK TO THUNDER
HAWK...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS REPORTED 60 MPH WINDS 10 MILES
NORTH OF NORTH LEMMON.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ELGIN...HEIL AND LEITH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4626 10220 4647 10173 4609 10138 4594 10162
4594 10166 4594 10201
TIME...MOT...LOC 0237Z 243DEG 22KT 4625 10211 4601 10191
HAIL...0.75IN
WIND...60MPH
$$
RP KINNEY/NH2 follow-up statements
947
WWUS53 KBIS 180257
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
957 PM CDT FRI MAY 17 2013
NDC085-180306-
/O.CAN.KBIS.SV.W.0004.000000T0000Z-130518T0330Z/
SIOUX ND-
857 PM MDT FRI MAY 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SIOUX COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4605 10185 4607 10185 4607 10189 4605 10193
4607 10194 4605 10196 4605 10200 4626 10220
4647 10173 4609 10138 4603 10151
TIME...MOT...LOC 0256Z 245DEG 28KT 4631 10198 4618 10177
4607 10175
$$
NDC001-037-041-180330-
/O.CON.KBIS.SV.W.0004.000000T0000Z-130518T0330Z/
ADAMS ND-GRANT ND-HETTINGER ND-
857 PM MDT FRI MAY 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HETTINGER...SOUTHWESTERN GRANT AND EAST CENTRAL ADAMS COUNTIES UNTIL
930 PM MDT...
AT 853 PM MDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 25 MILES NORTH OF THUNDER HAWK TO 16 MILES NORTH
OF MORRISTOWN TO 9 MILES NORTH OF MORRISTOWN...AND MOVING NORTHEAST
AT 30 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT TREE DAMAGE. DAMAGE IS ALSO POSSIBLE TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF EAST CENTRAL
ADAMS...SOUTHEASTERN HETTINGER AND SOUTHWESTERN GRANT COUNTIES...
INCLUDING THE FOLLOWING LOCATIONS ELGIN...LEITH AND HEIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4605 10185 4607 10185 4607 10189 4605 10193
4607 10194 4605 10196 4605 10200 4626 10220
4647 10173 4609 10138 4603 10151
TIME...MOT...LOC 0256Z 245DEG 28KT 4631 10198 4618 10177
4607 10175
HAIL...<.75IN
WIND...70MPH
$$
KINNEY/HEINERT541
WWUS53 KBIS 180312
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1012 PM CDT FRI MAY 17 2013
NDC001-041-180321-
/O.CAN.KBIS.SV.W.0004.000000T0000Z-130518T0330Z/
ADAMS ND-HETTINGER ND-
912 PM MDT FRI MAY 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HETTINGER AND
EAST CENTRAL ADAMS COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED.
LAT...LON 4605 10182 4614 10196 4624 10201 4628 10200
4629 10203 4633 10205 4647 10173 4609 10138
4603 10151
TIME...MOT...LOC 0311Z 245DEG 28KT 4636 10183 4623 10162
4616 10161
$$
NDC037-180330-
/O.CON.KBIS.SV.W.0004.000000T0000Z-130518T0330Z/
GRANT ND-
912 PM MDT FRI MAY 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
GRANT COUNTY UNTIL 930 PM MDT...
AT 910 PM MDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 29 MILES NORTH OF MORRISTOWN TO 20 MILES NORTH OF
MORRISTOWN TO 16 MILES NORTH OF MORRISTOWN...AND MOVING NORTHEAST AT
30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF SOUTHWESTERN
GRANT COUNTY...INCLUDING THE FOLLOWING LOCATIONS...LEITH AND HEIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4605 10182 4614 10196 4624 10201 4628 10200
4629 10203 4633 10205 4647 10173 4609 10138
4603 10151
TIME...MOT...LOC 0311Z 245DEG 28KT 4636 10183 4623 10162
4616 10161
HAIL...<.75IN
WIND...60MPH
$$
RP KINNEY/NHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 6:16 PM MDT, 2 hours 21 minutes earlier.
Area forecast discussion, May 17, 6:16 PM MDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 716 PM CDT FRI MAY 17 2013 .UPDATE... ISSUED AT 717 PM CDT FRI MAY 17 2013 SHORT RANGE MODEL GUIDANCE CONTINUES TO STRUGGLE RESOLVING CONVECTIVE ACTIVITY ACROSS PORTIONS OF THE NORTHERN PLAINS THIS EVENING. THE ONLY EVENING CONVECTION AFFECTING WESTERN AND CENTRAL NORTH DAKOTA IS JUST NOW NOSING ITS WAY INTO EXTREME SOUTHWESTERN NORTH DAKOTA. THIS ACTIVITY SHOULD CONTINUE TO MOVE EAST-NORTHEAST THROUGH THE EVENING HOURS ALONG THE 850MB-300MB MEAN WIND. AS A RESULT...LOWERED EVENING POPS FOR ALL BUT SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA. AFTER MIDNIGHT...THE ECMWF AND NAM PROG A TIGHT THETA-E GRADIENT DEVELOPING OVER CENTRAL NORTH DAKOTA (MAINLY ALONG AND NORTH OF I-94). SUBSEQUENTLY...THESE MODELS PROG THIS HIGHEST QPF TO DEVELOP THERE. ON THE OTHER HAND...THE GEM AND GFS ARE KEYING IN ON AN UPSTREAM SHORTWAVE AND PROG THE HIGHEST QPF TO DEVELOP OVER NORTHWESTERN NORTH DAKOTA. GIVEN THE MODEL TO MODEL INCONSISTENCIES...MAINTAINED LIKELY POPS DEVELOPING AREAWIDE AFTER MIDNIGHT. KEPT THE HIGHEST QPF NEAR THE I-94 CORRIDOR. HOWEVER...CONFIDENCE IS LOW REGARDING THE PLACEMENT OF THE HIGHEST QPF. WILL CONTINUE TO MONITOR EVENING TRENDS AND MODIFY AS NEEDED. THE UPDATED GRIDDED AND TEXT PRODUCTS HAVE BEEN SENT. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 258 PM CDT FRI MAY 17 2013 THE MAIN SHORT TERM FOCUS IS PRECIPITATION THROUGH SATURDAY. PRECIPITATION CHANCES HAVE GENERALLY BEEN LOWERED FROM CONTINUITY BASED ON MODEL CONSENSUS AND COORDINATION WITH SURROUNDING OFFICES. THEY NOW REFLECT THE BEST CHANCES FOR SHOWERS AND THUNDERSTORMS. UNFORTUNATELY...THE AVAILABLE 12 UTC THROUGH 18 UTC GUIDANCE DISAGREES WITH TIMING AND COVERAGE ACROSS MUCH OF THE STATE FOR THIS AFTERNOON AND TONIGHT...BUT THERE IS GENERAL AGREEMENT THAT AN AREA OF CONVECTION WILL DEVELOP OVER SOUTHEASTERN MONTANA THIS AFTERNOON AND MOVE EAST-NORTHEAST. WATER VAPOR SATELLITE IMAGERY INDICATES THE LEADING EDGE OF THE NEXT MID LEVEL SHORTWAVE WILL NOSE INTO SOUTHWESTERN NORTH DAKOTA AROUND 23 UTC. WHILE THAT WILL LIKELY BE THE BEST CHANCE FOR STRONGER THUNDERSTORMS...CURRENT RADAR CONFIRMS THAT SHOWERS AHEAD OF THAT FEATURE WILL ALSO SPREAD ACROSS THE MISSOURI SLOPE THIS AFTERNOON...THOUGH NO LIGHTENING HAS BEEN OBSERVED THERE. LOOK FOR THIS TREND TO CONTINUE AND FILL IN THROUGH THE AFTERNOON AS MORE FAVORABLE DYNAMIC FORCING MOVES INTO THE REGION. THERE IS A SPC SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SATURDAY AFTERNOON ASSOCIATED WITH A DEEPENING SURFACE LOW. NORTH DAKOTA LOOKS TO BE ON THE NORTH SIDE OF THE WARM FRONT. WHILE LOW-LEVEL WINDS WILL BE BACKED...FORECAST CLOUD COVER JUSTIFIED MODEL SOUNDINGS NOT FAVORABLE FOR SURFACE-BASED CONVECTION. THUS...THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS UNLESS CLEARING MOVES INTO SOUTH CENTRAL NORTH DAKOTA. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 258 PM CDT FRI MAY 17 2013 THE MAIN FORECAST HIGHLIGHT FOR THE EXTENDED PERIOD CONTINUES TO BE THE MODERATE TO HEAVY RAIN EVENT THROUGH EARLY TUESDAY. THE 12Z DETERMINISTIC MODEL SUITE IS IN GOOD AGREEMENT EARLY IN THE EXTENDED PERIOD BEFORE SOLUTIONS DIVERGE IN REGARDS OF THE FORMATION AND MOVEMENT OF THE UPPER LEVEL LOW ACROSS THE NORTHERN PLAINS MONDAY THROUGH WEDNESDAY. A BROAD WESTERN CONUS UPPER LEVEL TROUGH IS PROGGED TO PUSH EAST AND OVER THE PLAINS SATURDAY AND SUNDAY...CLOSE OFF OVER THE NORTHERN AND CENTRAL PLAINS LATE SUNDAY AND MONDAY...AND THEN SLOWLY PUSH EAST AND WEAKEN THROUGH THURSDAY. THE 12Z GFS REMAINS THE PROGRESSIVE SOLUTION MOVING AND WEAKENING THE CLOSED OFF LOW AWAY FROM THE DAKOTAS BY WEDNESDAY...WHILE THE 12Z ECWMF/GEM KEEPS IT MEANDERING OVER THE DAKOTAS BEFORE PUSHING EAST AND WEAKENING BY LATE NEXT WEEK. MEANWHILE...A REX BLOCKING PATTERN OVER NORTHERN AMERICA WILL BEGIN TO SET UP AS UPPER LEVEL RIDGING TAKES PLACE NORTH OF THE AFOREMENTIONED CLOSED OFF LOW AND ANOTHER TROUGH DROPS SOUTH FROM THE NORTHEASTERN PACIFIC. AS A RESULT IN THE DIFFERENCES IN THE POSITIONING AND MOVEMENT OF THE AFOREMENTIONED LOW...PLACEMENT AND AMOUNT OF PRECIPITATION DIFFER BETWEEN THE GFS AND THE GEM/ECWMF SOLUTIONS...MOST NOTABLY ON MONDAY AND TUESDAY. THE ECWMF/GEM CONTINUE CHANCES FOR PRECIPITATION ON THESE DAYS AS THE LOW HOVERS OVERHEAD...WHILE THE GFS KEEPS MOST OF THE NORTH AND WEST DRY...WITH PRECIPITATION CHANCES FOR THE SOUTHEAST PART OF THE STATE. HAVE DECIDED TO STICK CLOSE TO WPC GUIDANCE FOR QPF...WHICH KEEPS THE JAMES RIVER VALLEY ON TRACK FOR ONE TO TWO INCHES OF RAINFALL FROM SATURDAY EVENING THROUGH TUESDAY...WITH LESSER AMOUNTS FURTHER NORTHWEST. IN REGARDS TO ANY POTENTIAL FLOODING ISSUES...CONDITIONS ARE SUCH THAT SOILS CAN ABSORB SIGNIFICANT RAINFALL. THUS...SIGNIFICANT RISES ON MAIN STEM RIVERS SUCH AS THE SOURIS AND JAMES ARE NOT EXPECTED. HOWEVER...ENHANCED RAINFALL RATES OR SEVERAL ROUNDS OF STORMS COULD PRODUCE LOCALIZED RUNOFF...LEADING TO RISES ON SMALL CREEKS AND STREAMS...AND POSSIBLY FLASH FLOODING. PRECIPITATION CHANCES WILL BEGIN TO DIMINISH LATE TUESDAY AND INTO WEDNESDAY AS DRY AND SEASONABLE CONDITIONS TAKE OVER....WITH AN ADDITIONAL CHANCE FOR SHOWERS POSSIBLY THURSDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 24Z SATURDAY EVENING) ISSUED AT 717 PM CDT FRI MAY 17 2013 VFR CONDITIONS AT ALL TAF SITES WILL EVENTUALLY BECOME MVFR TONIGHT AS WIDESPREAD SHOWERS AND THUNDERSTORMS ACCOMPANY LOWER CEILINGS. THE OFFENDING LARGE LOW PRESSURE SYSTEM WILL REMAIN OVER THE NORTHERN PLAINS THROUGH AT LEAST MONDAY. THUNDERSTORMS WILL BE MORE WIDESPREAD SATURDAY AFTERNOON AND EVENING. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...TM SHORT TERM...SCHECK LONG TERM...LTH AVIATION...TM
Hazardous weather outlook, May 17, 1:59 PM MDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 259 PM CDT FRI MAY 17 2013 NDZ004-012-182000- BOTTINEAU-MCHENRY- 259 PM CDT FRI MAY 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT RIVER FLOOD WARNINGS REMAIN IN EFFECT THROUGHOUT THE LOWER SOURIS BASIN. FOR DETAILED INFORMATION IN YOUR AREA...VISIT WWW.WEATHER.GOV/BISMARCK. FOR INFORMATION ON RIVER STAGES AND FORECASTS CLICK ON THE RIVERS AND LAKES TAB NEAR THE TOP OF THE MAIN PAGE. ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT...BUT SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MONDAY NIGHT. TOTAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE FORECAST. CONDITIONS ARE SUCH THAT SOILS CAN ABSORB PLENTY OF RAINFALL. THUS...SIGNIFICANT RISES ON THE SOURIS RIVER ARE NOT EXPECTED. HOWEVER...ENHANCED RAINFALL RATES OR SEVERAL ROUNDS OF STORMS COULD PRODUCE SIGNIFICANT RUNOFF...LEADING TO RISES ON SMALL CREEKS AND STREAMS...AND POSSIBLY LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ005-013-018>023-025-031>037-040>048-050-051-182000- ROLETTE-PIERCE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 259 PM CDT FRI MAY 17 2013 /159 PM MDT FRI MAY 17 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. AN ISOLATED SEVERE STORM IS POSSIBLE THIS AFTERNOON AND EVENING...MAINLY ALONG AND SOUTH OF INTERSTATE 94. SOME STORMS COULD ALSO PRODUCE LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MONDAY NIGHT. A FEW SEVERE STORMS ARE POSSIBLE SATURDAY AFTERNOON AND NIGHT...WITH LARGE HAIL AND ISOLATED WIND GUSTS AROUND 60 MPH THE MAIN THREATS. TOTAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE FORECAST...WITH AMOUNTS AROUND 4 INCHES NOT OUT OF THE QUESTION IN THE JAMES RIVER VALLEY. CONDITIONS ARE SUCH THAT SOILS CAN ABSORB PLENTY OF RAINFALL. THUS...SIGNIFICANT RISES ON MAINSTEM RIVERS SUCH AS THE JAMES ARE NOT EXPECTED. HOWEVER...ENHANCED RAINFALL RATES OR SEVERAL ROUNDS OF STORMS COULD PRODUCE SIGNIFICANT RUNOFF...LEADING TO RISES ON SMALL CREEKS AND STREAMS...AND POSSIBLY LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>003-009>011-017-182000- DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE- 259 PM CDT FRI MAY 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND NORTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHWEST NORTH DAKOTA TONIGHT. SOME OF THE STORMS COULD PRODUCE LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MONDAY NIGHT. TOTAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE ARE FORECAST. CONDITIONS ARE SUCH THAT SOILS CAN ABSORB PLENTY OF RAINFALL. HOWEVER...ENHANCED RAINFALL RATES OR SEVERAL ROUNDS OF STORMS COULD PRODUCE SIGNIFICANT RUNOFF...LEADING TO RISES ON SMALL CREEKS AND STREAMS...AND POSSIBLY LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SCHECK/LTH
In the hours before
Local storm report, May 17, 6:37 PM MDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
737 PM CDT FRI MAY 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM TSTM WND GST 5 ENE BOWMAN HALEY DAM 46.02N 103.14W
05/17/2013 E60 MPH BOWMAN ND TRAINED SPOTTER
PEA SIZED HAIL STARTED AT 1925 AND WAS STILL ONGOING AT
THE TIME OF CALL
&&
KROLAKSpecial weather statement, May 17, 7:18 PM MDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 818 PM CDT FRI MAY 17 2013 NDZ041-044-180200- ADAMS-HETTINGER- 718 PM MDT FRI MAY 17 2013 ...SPECIAL WEATHER STATEMENT... AT 713 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS OVER CENTRAL ADAMS COUNTY...MOVING EAST AT 25 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HAYNES... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. TM
Special weather statement, May 17, 8:01 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 901 PM CDT FRI MAY 17 2013 NDZ041-042-044-045-180300- ADAMS-GRANT-HETTINGER-SIOUX- 801 PM MDT FRI MAY 17 2013 ...SPECIAL WEATHER STATEMENT... AT 757 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTH CENTRAL HETTINGER COUNTY TO NORTH CENTRAL PERKINS COUNTY...MOVING NORTHEAST AT 20 MPH. PEA SIZE HAIL...WINDS AROUND 55 MPH...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... MOTT AND NORTH LEMMON BY 820 PM MDT... BURT BY 840 PM MDT... BENTLEY BY 850 PM MDT... NEW LEIPZIG BY 900 PM MDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. KINNEY
Local storm report, May 17, 8:12 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
912 PM CDT FRI MAY 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND GST 7 NE HAYNES 46.05N 102.36W
05/17/2013 E60 MPH ADAMS ND TRAINED SPOTTER
SPOTTER ESTIMATES 45 MPH WINDS WITH GUSTS TO 60 MPH.
TORRENTIAL RAINS. WILL FOLLOW UP WITH ANY ADDITIONAL
REPORTS.
&&
KROLAKLocal storm report, May 17, 8:34 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
934 PM CDT FRI MAY 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 PM TSTM WND GST 10 N NORTH LEMMON 46.09N 102.16W
05/17/2013 E60 MPH ADAMS ND TRAINED SPOTTER
WINDS ESTIMATED 50 MPH WITH GUSTS TO 60 MPH JUST
STARTED AT THE TIME OF CALL. PATIO TABLE FLIPPED OVER
WITH LARGE PINE TREES BENDING.
&&
KROLAKThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 6:39 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Bowman | 36 min |
| May 17, 8:07 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Hettinger | 38 min |
| May 17, 9:19 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 41 min |
| May 18, 5:15 PM MDT | Severe Thunderstorm Warning | BIS | Grant | 60 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.